How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Lisa, MSN, FNP-BC, CCRN Your Own Ques...
Lisa, MSN, FNP-BC, CCRN, Nurse Practitioner
Category: Health
Satisfied Customers: 890
Experience:  Board Certified Family Nurse Practitioner
Type Your Health Question Here...
Lisa, MSN, FNP-BC, CCRN is online now
A new question is answered every 9 seconds

My hair on the top of my head has broken off to the root.

Resolved Question:

My hair on the top of my head has broken off to the root. I noticed that is is thin and is not growning back. I am a female an 48 years old. I also noticed that one side of my face looks a little swollen. My doctor told me I could have a sinus infection and subscribed antioboitics. I've taken the antibiotics but still notice one side of my face looks swollen.
Submitted: 6 years ago.
Category: Health
Expert:  Lisa, MSN, FNP-BC, CCRN replied 6 years ago.



Thank you for writing in today. I want to provide you with the best possible information, so I have a few questions. Any medical conditions not mentioned? What medications and supplements do you take? What antibiotic was prescribed? When did you start the antibiotics and finish? Where is your face swollen? Do you notice any other symptoms, such as fatigue, weight gain, skin/nail changes, or anything not mentioned? Are you having increased stress? Any recent dietary changes? Please let me know. Lisa

Customer: replied 6 years ago.
I was prescribed amoxicillian. I am not tired. I have had anxiety and depression for the last two years. My nails and skin are the same. Sometimes I have a strange feeling in my head. It doesn't hurt but sort of feel like some type of weird sensation. My diet has been the same. I took generic celexa on and off for about two years. I stopped taking it about 3 weeks ago because it just made my mental clarity more foggy. I have not had a menstrual cycle in more than a year. I don't feel as sharp as I use to be. It's like my processing of information is slower. Please help.
Expert:  Lisa, MSN, FNP-BC, CCRN replied 6 years ago.

Last question--I promise. Where is the swollen area of your face?

Customer: replied 6 years ago.
First it was around my right jaw line. Now it just seems like the left side of my face is slightly protuding out more than the right side. It's not noticeble unless you really stare.
Expert:  Lisa, MSN, FNP-BC, CCRN replied 6 years ago.



Thank you for responding to all the questions. Information is very helpful in these types of situations. I have a some information you may want to consider. As for the swelling, particularly that of the right jaw line, I would recommend a dental visit. If you haven't had a recent dental exam, it would be a good idea. Right jaw swelling, or facial swelling for that matter, is frequently associated with dental issues. Dental issues aren't always obvious, such as decay or pain, so it's worth looking into. Now, as for the sinus infection, amoxicillin is the drug of choice for treating sinus infections. However, if you're still feeling run down, you may want to consider having a recheck to see if the sinus infection has cleared. Although amoxicillin is the drug of choice, the reality is that it does not always work. Some sinus infections require stronger antibiotics. Now, as for the hair issue and the mental haziness, these could be partly related to your anxiety, menopause changes, and recent discontinuation of the celexa, but, if you were my patient, I would want to assess your nutritional status, thyroid gland, and check your thyroid function. Although these symptoms may be partly influenced by lifestyle and recent changes, they could be a symptom of an underlying issue, such as hypothyroidism. I would recommend discussing this with your provider at your recheck appointment. I hope this helps. If you have any additional questions or need clarification, please let me know. Lisa

Lisa, MSN, FNP-BC, CCRN and 4 other Health Specialists are ready to help you

Related Health Questions